Alabama, 2004Flash Flood in Alabama, June 29, 2004
June 29, 2004 · NWS HUN · 1 event in 1 county or zone
1 flash flood, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Huntsville, AL wrote its last area forecast discussion before the first event at Jun 29, 9:05 AM CST, 55 minutes earlier.
Area forecast discussion, Jun 29, 9:05 AM CST, 55 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HUNTSVILLE AL
1005 AM CDT TUE JUN 29 2004
.UPDATE...
14Z SURFACE AND 12Z UPPER AIR ANALYSIS CONTINUES TO INDICATE WEAK
FRONTAL BOUNDARY IS EXTENDING NORTHWEST OUT OF NORTH GEORGIA UP INTO
SOUTHERN MIDDLE TENNESSEE JUST TO THE NORTH OF MY FORECAST AREA
(FA). LATEST 1455Z 88-D RETURNS CONTINUE TO INDICATE CONVERGENT ZONE
JUST TO THE SOUTH OF THE WEAKENING FRONTAL BOUNDARY WITH SCATTERED
SHOWERS/THUNDERSTORMS MOVING EAST OUT OF MISSISSIPPI INTO NORTHWEST
ALABAMA. BASED UPON THE CURRENT RADAR TRENDS AND LOCATION OF THE
BOUNDARY CLOSE TO THE FORECAST AREA...WILL CONTINUE WITH SCATTERED
SHOWERS AND THUNDERSTORMS IN GOING FORECAST.
AS FAR AS TEMPS ARE CONCERNED...WILL KEEP MOST OF MY COUNTIES IN THE
MID 80S FOR HIGH TEMPS THIS AFTERNOON. WILL BUMP UP HIGH TEMPS INTO
THE MID 80S ACROSS SOUTHERN MIDDLE TENNESSEE.
&&
.PREV DISCUSSION...
EARLY MRNG SFC ANALYSIS SHOWS THE STATIONARY FRONT EXTENDING
ROUGHLY FROM NRN GA WESTWARD THROUGH FAR SRN TN INTO NRN AR.
PRIMARILY A MOISTURE (AND WEAK WIND SHIFT) BOUNDARY WITH DWPTS IN
THE L70S SOUTH OF THE FRONT AND L/M 60S NORTH OF THE FRONT. IR
IMAGERY SHOWING MCLR SKIES ACROSS NRN AL/SRN TN WITH MID/HIGH CLOUD
DECK STILL BEING HELD AT BAY. THE COMBINATION OF CLEAR SKIES...LIGHT
WINDS...AND MOIST GROUND HAS LED TO THE DEVELOPMENT OF PATCHY DENSE
FOG THIS MRNG. WILL INCLUDE MENTION IN ZFP AND WILL BE ISSUING AN
NPW FOR OUR ERN COUNTIES (ROUGHLY ALONG AND EAST OF HWY 231).
IN THE SHORT TERM...EXPECT SOME INCREASE IN MID/HIGH LEVEL CLOUDS
TODAY AS UPPER FLOW TRANSITIONS TO LIGHT WRLY. THE SFC-H8 BOUNDARY
WILL REMAIN IN THE VCNTY OF THE TN VLY TODAY...BUT THE
AFOREMENTIONED CLOUD COVER MAY LIMIT OUR HEATING AND SFC BASED
INSTABILITY THIS AFTN. THE FLOW ALOFT IS ALSO MODESTLY CONFLUENT
...SO AM INCLINED TO TREND TOWARD THE LOWER END OF MOS POP GUIDANCE.
PRECIP CHCS WILL ONCE AGAIN BE ON THE RISE IN THE WED/THU TIME FRAME
AS THE UPPER LEVEL ENERGY ACROSS SRN NEW MEXICO THIS MRNG LIFT EWD
WITH TIME. THIS FEATURE WILL HELP TAP THE PACIFIC MOISTURE WHICH HAS
BROUGHT LOCALLY HEAVY RAINS TO PORTIONS OF THE SRN HIGH PLAINS. WITH
GULF MOISTURE ALREADY IN PLACE...AND ENHANCED THTE ADVECTION ALONG
THE LOW LEVEL BOUNDARY...EXPECT A FAIR AMOUNT OF SHRA/TSRA ACTIVITY
IN THE MIDWEEK PERIOD. BASED ON TIMING UNCERTAINTIES...WILL CONTINUE
WITH POPS IN THE CHC/SCT RANGE FOR NOW...BUT THESE MAY NEED TO
ADJUSTED UP WITH LATER FCST PACKAGES. HAVE ALSO TRENDED TEMPS DOWN A
CAT OR TWO WITH THE ANTICIPATION OF MORE PRECIP/CLOUD COVER FOR
WED/THU.
BEYOND THU...THE GFS AND ECMWF ARE IN GOOD AGREEMENT IN MAINTAINING
A FAIRLY HIGH AMPLITUDE TROUGH ACROSS THE OH/MS VLY REGION IN THE
FRI-MON TIME PERIOD. THIS IS IN RESPONSE TO AN AMPLIFYING RIDGE
UPSTREAM ACROSS THE FOUR CORNERS REGION. THIS SOLUTION WOULD RESULT
IN A CONTINUATION OF BELOW NORMAL TEMPS AND ABOVE NORMAL PRECIP CHCS
THROUGH MUCH OF THE 3-7 DAY PERIOD.
&&
.PRELIMINARY POINT TEMPS/POPS...
HUNTSVILLE 84 68 80 69 / 30 30 50 40
SHOALS 83 67 80 69 / 30 30 50 40
CULLMAN 84 68 81 70 / 40 30 50 40
FAYETTEVILLE 83 67 79 68 / 30 30 50 40
FT PAYNE 82 66 79 67 / 30 30 50 40
&&
.HUN WATCHES/WARNINGS/ADVISORIES...
AL...NONE.
TN...NONE.
&&
TROUTMAN
Hazardous weather outlook, Jun 29, 4:00 AM CST, 6 hours before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE HUNTSVILLE AL
500 AM CDT TUE JUN 29 2004
ALZ001>010-016-TNZ076-096-097-291800-
COLBERT-CULLMAN-DE KALB-FRANKLIN AL-FRANKLIN TN-JACKSON-LAUDERDALE-
LAWRENCE-LIMESTONE-LINCOLN-MADISON-MARSHALL-MOORE-MORGAN-
500 AM CDT TUE JUN 29 2004
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH ALABAMA AND PARTS OF
SOUTHERN MIDDLE TENNESSEE.
.DAY ONE...(TODAY AND TONIGHT)...
THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW.
PATCHY FOG WILL AFFECT THE TENNESSEE VALLEY EARLY THIS MORNING...
BEFORE DISSIPATING BY 8 AM. DENSE FOG CAN BE EXPECTED ACROSS
NORTHEAST ALABAMA AND SOUTHERN MIDDLE TENNESSEE...WITH VISIBILITIES
BELOW ONE QUARTER OF A MILE BEFORE IMPROVING.
A FRONTAL BOUNDARY STALLED ACROSS THE REGION WILL CONTINUE THE
CHANCE FOR SHOWERS AND THUNDERSTORMS TODAY. LACK OF INSTABILITY AND
INCREASING CLOUD COVER WILL LIMIT THE CHANCE FOR THUNDERSTORMS...WITH
NO SEVERE WEATHER EXPECTED. RAIN CHANCES WILL DECREASE AFTER SUNSET
WITH SKIES BEGINNING TO CLEAR. THIS WILL RESULT IN PATCHY FOG
DEVELOPMENT AGAIN TONIGHT...ESPECIALLY IN AREAS THAT RECEIVE
RAINFALL.
.DAYS TWO THROUGH SEVEN...(WEDNESDAY THROUGH MONDAY)...
THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW.
SHOWER AND THUNDERSTORM CHANCES WILL CONTINUE ACROSS THE TENNESSEE
VALLEY FOR MUCH OF THE WORK WEEK...AS THE WEAK STATIONARY FRONT
REMAINS PARKED ACROSS THE SOUTHEASTERN UNITED STATES. THE BEST CHANCE
FOR THUNDERSTORM ACTIVITY WILL BE EACH AFTERNOON...AS INSTABILITY
INCREASES DURING THE HEATING OF THE DAY.
.SPOTTER CALL TO ACTION STATEMENT...
ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL IS
NOT ANTICIPATED AT THIS TIME.
PB
Flash Flood, Franklin
- When
- June 29, 10:00 AM CST to 12:00 PM CST
- Where
- Franklin County, 2 mi NE of Red Bay
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 34.442, -87.844 (the zone’s center; the record gives no point)
Flash flooding was occurring with several inches of water over the road along highway 24.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- High Surf in Guam, June 29, 20045 deaths · 1 event
- Dense Fog in California, June 29, 200410 injured · $75,000 · 1 event
- Flash Flood in New Mexico, June 29, 2004$500,000 · 1 event
- Tornado in Texas, June 29, 2004$80,000 · F0 · 1 event
- Damaging Wind in Louisiana, June 29, 2004$40,000 · 60 kt wind · 1 event
- Flash Flooding in Texas, June 29 to 30, 2004$25,000 · 4 events
- Damaging Wind in Florida, June 29, 2004$15,000 · 50 kt wind · 1 event
- Damaging Wind in Florida, June 29, 2004$15,000 · 50 kt wind · 1 event
- Flash Flooding in Texas, June 29, 20049 events
- Flash Flooding in Texas, June 29, 20049 events
- Lightning Strike in Montana, June 29, 20041 injured · $10,000 · 1 event
- Flash Flood and Hail in South Carolina, June 29 to 30, 200460 kt wind · 8 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5406274.